Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 1, 2004, 1:31 AM CST for Latimer County, Pittsburg County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 1:31 AM CST (07:31 UTC)
- Expired
- Nov 1, 2004, 6:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 010732 FFWTUL OKC077-121-011200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 131 AM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... LATIMER COUNTY IN SOUTHEAST OKLAHOMA PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 600 AM CST * AT 130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF BLANCO...MOVING SOUTHWEST AT 25 MPH. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...KIOWA. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED AREA. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 600 AM CST. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3471 9606 3471 9509 3507 9507 3511 9607 $$
2 follow-up statements
000 WGUS74 KTSA 011110 FFSTUL OKC077-121-011200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 508 AM CST MON NOV 1 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 AM CST FOR LATIMER AND PITTSBURG COUNTIES... AT 505 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO INDICATE LIGHT TO MODERATE RAIN OVER LATIMER AND PITTSBURG COUNTIES ...MOVING NORTHEAST AT 25 MPH. RADAR AND MESONET DATA INDICATES THAT 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED AREA. ALTHOUGH THE HEAVY RAIN HAS ENDED FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3471 9606 3471 9509 3507 9507 3511 9607 $$
000 WGUS74 KTSA 011202 FFSTUL OKC077-121-011211- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 601 AM CST MON NOV 1 2004 ...THE FLASH FLOOD WARNING FOR LATIMER AND PITTSBURG COUNTIES WAS ALLOWED TO EXPIRE AT 600 AM CST... THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA...INCLUDING THE THREAT FOR FLASH FLOODING...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3471 9606 3471 9509 3507 9507 3511 9607 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 9:25 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 31, 9:25 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 925 PM CST SUN OCT 31 2004 AREAS OF RAIN AND A FEW THUNDERSTORMS CONTINUE TO INCREASE ACROSS THE AREA THIS EVENING. CURRENT FLASH FLOOD WATCH LOOKS GOOD AS THIS IS THE AREA WHERE THE HEAVIEST RAINFALL IS EXPECTED OVER THE NEXT 15 HOURS OR SO. 100 POPS LOOK GOOD EVERYWHERE OVERNIGHT. TEMPERATURES WILL REMAIN NEARLY STEADY THE REST OF THE NIGHT. THE INTENSITY OF THE RAIN WILL DIMINISH FROM WEST TO EAST MONDAY BUT MAY SEE AN INCREASE IN THE RAIN AGAIN MONDAY EVENING AS THE UPPER LEVEL SYSTEM DRAWS CLOSER. IT IS LIKELY THAT POPS WILL NEED TO BE RAISED CONSIDERABLY IN THE LATER PERIODS WITH THE NEXT FORECAST ISSUANCE IF THE CURRENT TRENDS IN THE MODEL DATA PERSIST. ADJUSTED WINDS TONIGHT AND MONDAY TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CST MONDAY FOR ZONES ARZ001>002... ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL NOON CST MONDAY FOR ZONES OKZ049... OKZ053...OKZ063...OKZ068>076. PLATE
Hazardous weather outlook, Oct 31, 12:10 PM CST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1210 PM CST SUN OCT 31 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1210 PM CST SUN OCT 31 2004 ...FLOOD WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING . DISCUSSION... A SIGNIFICANT RAIN EVENT CONTINUES TO DEVELOP AT MID DAY WITH A LARGE AREA OF RAIN...SHOWERS AND THUNDERSTORMS OVER OKLAHOMA. A SURFACE WARM FRONT WAS ACROSS NORTHERN ARKANSAS AND EXTENDED WESTWARD NEAR THE OKLAHOMA...KANSAS BORDER. AT NOON A LARGE SWATH OF SHOWERS AND THUNDERSTORMS WAS ALONG THE INTERSTATE 44 CORRIDOR FROM THE MISSOURI BORDER TO THE OKLAHOMA CITY AREA AND SOUTHWESTWARD INTO TEXAS. RAINFALL AMOUNTS THIS MORNING IN THE FLASH FLOOD WATCH AREA HAVE RANGED FROM A TENTH OF AN INCH TO OVER 2 INCHES. ADDITIONAL RAIN ON SATURATED GROUND CAN QUICKLY CAUSE FLASH FLOODING. FAVORABLE UPPER JET DYNAMICS WILL RESULT IN LARGE AREAS OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS THAT WILL TRAIN ACROSS SATURATED GROUND... WHICH MAY LEAD TO FLASH FLOODING AND/OR SIGNIFICANT FLOODING...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHERE BEST LIFT AND MOISTURE AXIS ARE IN PLACE. RAINFALL AMOUNTS THIS AFTERNOON AND THROUGH THE NIGHT COULD BE AS MUCH AS 2 TO 4 ADDITIONAL INCHES OVER THE WATCH AREA. .SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...EMERGENCY MANAGEMENT GROUPS...ESPECIALLY THOSE IN THE FLASH FLOOD WATCH AREA SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS. ALSO...CHANGES IN MODEL GUIDANCE OR RAINFALL TRENDS MAY WARRANT A NORTHWARD EXPANSION OF THE CURRENT FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... ONGOING RAIN AND THUNDERSTORMS WILL CONTINUE INTO MONDAY. AT THIS TIME...IT APPEARS THE HEAVY RAIN THREAT WILL DIMINISH MONDAY AFTERNOON AS DEEP MOISTURE GETS PUSHED EAST BY A COLDFRONT THAT WILL MOVE ACROSS THE AREA. AREAS OF LIGHT TO MODERATE RAIN ARE EXPECTED INTO TUESDAY AS THE UPPER TROUGH AXIS MOVES EAST OF THE AREA AT THAT TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS REGARDING HEAVY RAIN/FLOOD POTENTIAL ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Nov 1, 12:23 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1223 AM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLOOD MUSKOGEE 35.75N 95.37W
10/31/2004 MUSKOGEE OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED/IMPASSABLE.
1150 PM FLOOD CHECOTAH 35.47N 95.52W
10/31/2004 MCINTOSH OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN THE CITY OF CHECOTAH.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 10:49 PM CST | Flash Flood Warning | TSA | McIntosh, Muskogee | 4 hr |
| Oct 31, 11:37 PM CST | Flash Flood Warning | TSA | Cherokee | 3 hr |
| Nov 1, 2:55 AM CST | Flash Flood Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Sequoyah | 5 hr |
| Nov 1, 3:36 AM CST | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Nov 1, 3:50 AM CST | Flash Flood Warning | TSA | Haskell | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.